Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 28, 2008, 3:28 PM MDT for 18 counties in Colorado. It took effect at Apr 29, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2008, 3:28 PM MDT (21:28 UTC)
- In effect from
- Apr 29, 2008, 12:00 PM MDT
- Expired
- Apr 29, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3579 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 282128 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT MON APR 28 2008 ...RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 221...222... AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO ...KIOWA...BENT... PROWERS...AND BACA COUNTIES...AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TUESDAY UNTIL 9 PM MDT TUESDAY EVENING...FOR LOW HUMIDITIES...BREEZY TO VERY WINDY CONDITIONS...HIGH HAINES INDEXES AND DRY FUELS... .TUESDAY...A WEATHER SYSTEM IS FORECAST TO MOVE THROUGH WYOMING AND NORTHERN COLORADO AND BRING WITH IT BREEZY TO VERY WINDY CONDITIONS...LOW HUMIDITY VALUES...ABOVE AVERAGE TEMPERATURES...AND AN UNSTABLE ATMOSPHERE.. COZ221-222-224>237-291330- /O.NEW.KPUB.FW.W.0015.080429T1800Z-080430T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 328 PM MDT MON APR 28 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY. A RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 221...222... AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO ...KIOWA...BENT... PROWERS...AND BACA COUNTIES...AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TUESDAY UNTIL 9 PM MDT TUESDAY EVENING...FOR LOW HUMIDITIES...BREEZY TO VERY WINDY CONDITIONS...HIGH HAINES INDEXES AND DRY FUELS... THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...ABOVE AVERAGE TEMPERATURES...HAINES OF 5...AND DRY FUELS WILL CREATE ERRATIC FIRE BEHAVIOR AND DANGEROUS WILDFIRE CONDITIONS ACROSS THE WARNED AREA TUESDAY AFTERNOON AND EVENING. DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST. IF FIRES START...THEY WILL BE EXTREMELY ERRATIC AND COULD BE UNMANAGEABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KPUB 291152 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 552 AM MDT TUE APR 29 2008 ...A RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS... HIGH HAINES INDICES AND DRY FUELS... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT...EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS...AND BACA COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING...FOR LOW HUMIDITIES...WINDY CONDITIONS...HIGH HAINES INDICES AND DRY FUELS... .FIRE WEATHER CONDITIONS WILL BECOME CRITICAL THIS AFTERNOON AND EARLY EVENING AS BREEZY TO WINDY CONDITIONS COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND HAINES INDICES OF 5 TO 6. CONDITIONS ARE EXPECTED TO BECOME EVEN MORE DANGEROUS ON WEDNESDAY AS DRY CONDITIONS PERSIST AND WINDS BECOME STRONGER AHEAD OF AN APPROACHING SPRING STORM. COZ221-222-224>237-300400- /O.NEW.KPUB.FW.A.0012.080430T1800Z-080501T0300Z/ /O.CON.KPUB.FW.W.0015.080429T1800Z-080430T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 552 AM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A RED FLAG WARNING IS CURRENTLY IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HIGH HAINES INDICES AND DRY FUELS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME FIRE WEATHER ZONES FOR WEDNESDAY AFTERNOON THROUGH EARLY EVENING. THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS TO AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...ABOVE AVERAGE TEMPERATURES...HAINES OF 5...AND DRY FUELS WILL CREATE ERRATIC FIRE BEHAVIOR AND DANGEROUS WILDFIRE CONDITIONS ACROSS THE WARNED AREA TUESDAY AFTERNOON AND EVENING. DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST. IF FIRES START...THEY WILL BE EXTREMELY ERRATIC AND COULD BE UNMANAGEABLE. SIMILAR CONDITIONS ARE ANTICIPATED ON WEDNESDAY...WITH WINDS GUSTING TO 40 MPH AND HAINES INDICES OF 5 OR 6. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 291805 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT TUE APR 29 2008 ...A RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 221... 222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY... FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS... CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING AND FROM NOON TO 9 PM WEDNESDAY AFTERNOON AND EVENING...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS... HIGH HAINES INDICES AND DRY FUELS... .FIRE WEATHER CONDITIONS WILL BECOME CRITICAL THIS AFTERNOON AND EARLY EVENING AS BREEZY TO WINDY CONDITIONS COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND HAINES INDICES OF 5 TO 6. CONDITIONS ARE EXPECTED TO BECOME EVEN MORE DANGEROUS ON WEDNESDAY AS DRY CONDITIONS PERSIST AND WINDS BECOME STRONGER AHEAD OF AN APPROACHING WEATHER SYSTEM. COZ221-222-224>237-301015- /O.UPG.KPUB.FW.A.0012.080430T1800Z-080501T0300Z/ /O.NEW.KPUB.FW.W.0016.080430T1800Z-080501T0300Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-080430T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 1205 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING IS CURRENTLY IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HIGH HAINES INDICES AND DRY FUELS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE SAME FIRE WEATHER ZONES FROM NOON TO 9 PM WEDNESDAY AFTERNOON THROUGH EARLY EVENING FOR LOW HUMIDITIES...STRONG GUSTY WINDS...HIGH HAINES INDICES AND DRY FUELS. THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS TO AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...ABOVE AVERAGE TEMPERATURES...HAINES OF 5 OR 6...AND DRY FUELS WILL CREATE ERRATIC FIRE BEHAVIOR AND DANGEROUS WILDFIRE CONDITIONS ACROSS THE WARNED AREA THIS AFTERNOON AND EVENING. THE SAME WEATHER CONDITIONS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON AND EVENING. ON BOTH DAYS DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST. IF FIRES START...THEY WILL BE EXTREMELY ERRATIC AND COULD BE UNMANAGEABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 292150 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT TUE APR 29 2008 ...A RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 221... 222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY... FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS... CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...UNTIL 9 PM MDT THIS EVENING AND FROM NOON TO 9 PM WEDNESDAY AFTERNOON AND EVENING...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS... HIGH HAINES INDICES AND DRY FUELS... .FIRE WEATHER CONDITIONS WILL REMAIN CRITICAL THIS EVENING AS WINDY CONDITIONS COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND HAINES INDICES OF 5 TO 6. CONDITIONS ARE EXPECTED TO BECOME EVEN MORE DANGEROUS ON WEDNESDAY AS DRY CONDITIONS PERSIST AND WINDS BECOME STRONGER AHEAD OF AN APPROACHING WEATHER SYSTEM. COZ221-222-224>237-301400- /O.CON.KPUB.FW.W.0015.000000T0000Z-080430T0300Z/ /O.CON.KPUB.FW.W.0016.080430T1800Z-080501T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 350 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. A RED FLAG WARNING IS CURRENTLY IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY... FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS... CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...UNTIL 9 PM MDT THIS EVENING...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HIGH HAINES INDICES AND DRY FUELS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE SAME FIRE WEATHER ZONES FROM NOON TO 9 PM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW HUMIDITIES...STRONG GUSTY WINDS...HIGH HAINES INDICES AND DRY FUELS. THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS TO AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES OF 5 OR 6...AND DRY FUELS WILL CREATE DANGEROUS WILDFIRE CONDITIONS THAT COULD RESULT IN ERRATIC FIRE BEHAVIOR ACROSS THE WARNED AREA THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON AND EVENING. IF FIRES START...THEY WILL BE EXTREMELY ERRATIC AND COULD BE UNMANAGEABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 300245 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 845 PM MDT TUE APR 29 2008 ...A RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 221... 222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY... FREMONT...EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS... CROWLEY...OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TO 9 PM WEDNESDAY...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HIGH HAINES INDICES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR WEDNESDAY. FIRE WEATHER CONDITIONS WILL REMAIN CRITICAL THIS EVENING AS WINDY CONDITIONS COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND HAINES INDICES OF 5 TO 6. CONDITIONS ARE EXPECTED TO BECOME EVEN MORE DANGEROUS ON WEDNESDAY AS DRY CONDITIONS PERSIST AND WINDS BECOME STRONGER AHEAD OF AN APPROACHING WEATHER SYSTEM. COZ221-222-224>237-301845- /O.EXP.KPUB.FW.W.0015.000000T0000Z-080430T0300Z/ /O.CON.KPUB.FW.W.0016.080430T1800Z-080501T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 845 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. A RED FLAG WARNING CONTINUES FOR FIRE WEATHER ZONES 221...222... AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL PASO...TELLER...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON TO 9 PM WEDNESDAY...FOR LOW HUMIDITIES...BREEZY TO WINDY CONDITIONS...HIGH HAINES INDICES AND DRY FUELS. THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES OF 5 OR 6...AND DRY FUELS WILL CREATE DANGEROUS WILDFIRE CONDITIONS AND RESULT IN ERRATIC FIRE BEHAVIOR ACROSS THE WARNED AREA WEDNESDAY AFTERNOON AND EVENING. IF FIRES START...THEY WILL BE EXTREMELY ERRATIC AND COULD BE UNMANAGEABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:34 AM MDT, 11 hours 54 minutes earlier.
Area forecast discussion, Apr 28, 3:34 AM MDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 334 AM MDT MON APR 28 2008 .SHORT TERM... (TODAY AND TONIGHT) A VERY PLEASANT SPRING DAY EXPECTED TODAY...AND QUIET WEATHER CONDITIONS WILL EXTEND THROUGH TONIGHT. SOME HIGH CLOUDS SPILLING OVR THE BUILDING UPPER RIDGE WILL RESULT IN FILTERED SUNLIGHT THIS AFTERNOON...BUT WITH H7 TEMPS CLIMBING STEADILY...WILL SEE WIDESPREAD 70S OVR THE PLAINS...AND 50S AND 60S OVR THE HIGH VALLEYS AND MTS. ONLY CHANGE TO GOING FORECAST WAS TO DROP A DEGREE OR TWO ON ACCOUNT OF HIGH CLOUDS. WILL ONCE AGAIN SEE LOW RHS OVER MOST OF THE REGION AS DEW POINTS REMAIN IN THE SINGLE DIGITS AND TEENS. FIRE WX CONCERNS WILL BE LIMITED BY GENERALLY LIGHT WINDS. CLEARING SKIES TONIGHT ALONG WITH LIGHT WINDS WILL HELP WITH ANOTHER COOL NIGHT...THOUGH WITH RISING TEMPS ALOFT...TEMPS SHOULD STAY ABOVE FZG OVR THE PLAINS. ROSE .LONG TERM... (TUESDAY THROUGH SUNDAY) MAIN CONCERNS INCLUDE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS TUE AND WED...AND THEN PCPN CHANCES WITH UPR TROF LATER THIS WEEK. UPR RIDGE WL SHIFT EWRD ACRS THE AREA ON TUE AS AN UPR TROF MOVES OVR WA/OR AND ID. RH VALUES ACRS MUCH OF THE AREA ON TUE WL BE BELOW 15 PERCENT...AND WITH INCREASING WINDS WE COULD SEE CRITICAL FIRE WEA CONDITIONS DEVELOP ACRS MUCH OF THE AREA. CONSIDERED ISSUING A FIRE WEATHER WATCH FOR TUE...BUT THE LATEST FUEL STATUS I HAVE IS A WEEK OLD AND THIS SHOULD GET UPDATED LATER TODAY...AND THUS HAVE DECIDED TO LET THE DAY SHIFT TAKE A LOOK AT THE NEW DATA AND THEN MAKE THE DECISION. THAT UPR TROF WL CONTINUE MOVING EWRD TUE NIGHT AND WED. THE GFS HAS THE UPR TROF MOVING INTO THE GREAT BASIN BY LATE WED...BUT THE NAM IS A LITTLE SLOWER. WED WL BE ANOTHER DRY DAY WITH RH VALUES BELOW 15 PERCENT. THE WINDS SHOULD BE STRONGER ON WED AND THIS DAY LOOK EVEN MORE FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS. MAX TEMPS BOTH TUE AND WED WL BE ABOVE NORMAL. AT 12Z THU THE ECMWF HAS AN ELONGATED TROF STRETCHING FROM NORTH CENTRAL MT TO WRN CO...WITH A CLOSED LOW OVR WRN CO. THE GFS HAS A CLOSED LOW OVR SRN ALBERTA WITH THE TROF EXTENDING SWRD TO THE UT/CO BORDER...AND THE NAM HAS THE TROF EXTENDING SWRD INTO UT. BY 00Z FRI THE ECMWF HAS A CLOSED LOW OVR EXTREME NWRN KS...WHILE THE GFS HAS A CLOSED LOW OVER WRN NE. PCPN SHOULD SPREAD INTO WRN PORTIONS OF THE FORECAST AREA WED NIGHT AND THEN SPREADING FARTHER EWRD ACRS THE AREA THU WITH A REAL GOOD CHANCE FOR PCPN OVR NRN PORTIONS OF THE FORECAST AREA...INCLUDING EL PASO AND TELLER COUNTIES AND LAKE AND CHAFFEE COUNTIES...WITH SOME SNOW ACCUMULATIONS AT THE HIGHER ELEVATIONS. THE ECMWF HAS SOME REALLY STRONG WINDS THU OVR PORTIONS OF THE ERN PLAINS...WHILE THE GFS IS NOT AS STRONG. BY FRI MORNING THE MODELS FORECAST THE UPR LOW TO MOVE INTO ERN NE WITH SOME WRAP AROUND PCPN CONTINUING THU NIGHT AND INTO FRI OVR SOME OF THE FORECAST AREA. THERE ARE STILL SOME MODEL INCONSISTENCIES WITH REGARD TO HOW FAST THIS SYSTEM WL MOVE ACRS THE AREA AND ITS EXACT LOCATION. IT LOOKS LIKE MAX TEMPS ON THU OVR THE SERN PLAINS WL BE ABOUT 25-30 DEGREES COOLER THAN ON WED. LOOKS LIKE NWRLY FLOW WL BE OVR THE AREA ON SAT WITH MAX TEMPS AROUND NORMAL...AND MAYBE A FEW SHOWERS OVR THE HYR TRRN. FOR SUN THE GFS BRINGS A SHRTWV TROF ACRS THE STATE AND MOVES A COLD FRONT INTO THE SERN PLAINS WITH THE POSSIBILITY OF SOME PCPN MOST AREAS. WL NOT MAKE FORECAST CHANGES BEYOND FRI. && .AVIATION... VFR ALL THREE TAF SITES (AND ALL OF SOUTHERN COLORADO) NEXT 24 HOURS...WITH LIGHT WINDS AS UPPER RIDGE BUILDS OVER THE WESTERN U.S. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/28
Hazardous weather outlook, Apr 28, 5:51 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 551 AM MDT MON APR 28 2008 COZ058>089-093>099-291200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 551 AM MDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY AND WEDNESDAY DRY CONDITIONS WILL BE FOUND ACROSS THE AREA...WITH RELATIVE HUMIDITIES GENERALLY BELOW 15 PERCENT AT THE LOWER ELEVATIONS. WIND GUSTS ON TUESDAY MAY BE BETWEEN 25 AND 30 MPH...AND ON WEDNESDAY WILL LIKELY BE 30 TO 35 MPH. IF THESE WINDS DEVELOP...ALONG WITH THE LOW HUMIDITIES AND THE DRY FUELS...THEN CONDITIONS WILL BE FAVORABLE FOR CRITICAL FIRE BEHAVIOR. A WEATHER SYSTEM AFFECTING THE AREA WEDNESDAY NIGHT THROUGH FRIDAY...WILL BRING THE POTENTIAL FOR ACCUMULATING SNOW TO THE HIGHER ELEVATIONS...ESPECIALLY OVER PORTIONS OF TELLER...LAKE AND CHAFFEE COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.